MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACC STD 265MM 11 CBL TRCH GRIP; CERCLAGE, FIXATION

SMITH & NEPHEW, INC. ACC STD 265MM 11 CBL TRCH GRIP; CERCLAGE, FIXATION
Model Number 71340013
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/13/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed on (b)(6) 2019 due to implant breakage, a competitor stem was broken as well.
 
Additional Manufacturer Narrative
A2 correction.The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device fractured in half and all pieces were returned.The device was manufactured in 2015.The medical investigation concluded that clinical documents or the radiographs were not provided.The photo of the broken implant, radiograph reports, operative report and the visual inspection all confirms the stated failure.Age related wear likely caused this reported event.The impact to this patient beyond a revision surgery cannot be determined.No further clinical/medical assessment is warranted at this time.The lab analysis of the returned device found the implant fractured at the wire/clamp connection.Scoring, gouging, and metal displacement was present near the fractured surface on the upper portion of the returned device.The damage was apparent in three additional areas on the bottom portion of the troch grip.It is not known if this type of damage occurred during the removal process or not.No evidence of deviation in processing or material was found for the retrieved items.No conclusions as to the cause of this issue can be determined.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.The potential probable cause for this event is likely overloading of the device.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint.

Brand Name
ACC STD 265MM 11 CBL TRCH GRIP
Common Device Name
CERCLAGE, FIXATION
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9440661
Report Number1020279-2019-04339
Device Sequence Number3282473
Product Code JDQ
UDI-Device Identifier03596010485823
UDI-Public03596010485823
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K031162
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71340013
Device Catalogue Number71340013
Device Lot Number15GSM0006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer05/22/2020
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date06/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR